Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Jacksonville, FL

August 23, 2014Bradford County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 23, 2014, 9:21 PM EDT for Bradford County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2014, 9:21 PM EDT (01:21 UTC)
Expired
Aug 23, 2014, 10:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Bradford County, FL

The radar

The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2014-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2014-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1729 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WWUS82 KJAX 240121
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 PM EDT SAT AUG 23 2014

FLZ031-032-036-037-240200-
ALACHUA-BRADFORD-CLAY-PUTNAM-
921 PM EDT SAT AUG 23 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...
BRADFORD...ALACHUA AND PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 1000 PM EDT...

AT 922 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF KEYSTONE HEIGHTS...
MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND STARKE...HAMPTON...WALDO...KEYSTONE HEIGHTS...LAKE
GENEVA...PUTNAM HALL...FLORAHOME...MELROSE LANDING...JOHNSON AND
INTERLACHEN THROUGH 1000 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING 
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2957 8186 2958 8224 2996 8215 2995 8191
TIME...MOT...LOC 0122Z 003DEG 13KT 2986 8202

$$

ALLEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 9:20 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 23, 9:20 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT SAT AUG 23 2014

...TROPICAL DEPRESSION FOUR DEVELOPS NEAR THE TURKS AND CAICOS
ISLANDS...

.UPDATE...
THE AREA OF DISTURBED WEATHER SE OF THE BAHAMAS HAS BECOME BETTER
ORGANIZED AND TD FOUR HAS FORMED. GIVEN THE CURRENT OFFICIAL
FORECAST TRACK...DIRECT EFFECTS ARE NOT EXPECTED FOR LAND AREAS
OF NE FL/SE GA. CLOSER TO HOME TNGT...ISOLATED TO SCATTERED
STORMS ACROSS NE FLORIDA ARE BEGINNING TO DECREASE IN COVERAGE AND
INTENSITY. WILL RETAIN 20-40 PERCENT POPS FOR THE NEXT COUPLE OF
HOURS...WITH ALL ACTIVITY ENDING AROUND MIDNIGHT. SULTRY LOWS IN
THE MID/UPPER 70S WILL PREVAIL TNGT.

&&

.AVIATION...
SCATTERED THUNDERSTORMS CONTINUE OVER INTERIOR NE FL SO WILL KEEP
VCTS IN AT VQQ AND GNV TIL AROUND 03Z. OTHERWISE VFR CONDITIONS
EXPECTED OVERNIGHT. LIGHT NW WINDS WILL BECOME NE AND INCREASE
WITH VCTS BY EARLY AFTERNOON ON SUNDAY AS NE SURGE SPREADS ACROSS
THE AREA.

&&

.MARINE...
SE WINDS THIS EVENING WILL TURN BACK TO THE SW BY MORNING. BY
LATER SUNDAY...NE WINDS WILL INCREASE BEHIND A BACKDOOR COLD
FRONT WITH AN EXTENDED PERIOD OF ONSHORE FLOW EXPECTED THROUGH THE
MIDDLE OF NEXT WEEK. SMALL CRAFT ADVISORY CONDITIONS WILL BE
POSSIBLE EARLY NEXT WEEK AS THE PRESSURE GRADIENT TIGHTENS WITH
HIGH PRESSURE BUILDING DOWN THE COAST AND TROPICAL DEPRESSION
FOUR OVER THE WESTERN ATLANTIC. SEAS WILL BE DEPENDENT ON
STRENGTH AND TRACK THE TROPICAL SYSTEM.

RIP CURRENTS: MODERATE RISK WILL DEVELOP SUNDAY AS ONSHORE FLOW
INCREASES. ELEVATED RISK EXPECTED FOR MUCH OF NEXT WEEK AS
TROPICAL DEPRESSION FOUR MOVES NORTHWARD...EXPECTED TO REMAIN EAST
OF THE COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  96  75  91 /  20  40  40  10
SSI  79  88  77  85 /  20  30  40  40
JAX  76  94  77  88 /  30  30  40  40
SGJ  76  90  78  87 /  20  20  40  40
GNV  75  95  73  88 /  50  50  50  20
OCF  75  95  74  89 /  60  50  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/ZIBURA/WALSH
Hazardous weather outlook, Aug 23, 8:35 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
835 PM EDT SAT AUG 23 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
835 PM EDT SAT AUG 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. AN ELEVATED RISK OF RIP CURRENTS WILL BE LIKELY
AS TROPICAL DEPRESSION FOUR IS PROJECTED TO MOVE NORTH ACROSS THE
WESTERN ATLANTIC...REMAINING EAST OF THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Aug 23, 7:08 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT SAT AUG 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     W GAINESVILLE           29.67N 82.34W
08/23/2014                   ALACHUA            FL   911 CALL CENTER

            POWER LINES REPORTED DOWN ON WEST SIDE OF GAINESVILLE.

&&

MZ
Special weather statement, Aug 23, 7:18 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 PM EDT SAT AUG 23 2014

FLZ036-040-232345-
ALACHUA-MARION-
718 PM EDT SAT AUG 23 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA AND
MARION COUNTIES FOR STRONG WINDS VALID UNTIL 745 PM EDT...

AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF ARCHER...MOVING SOUTH AT
20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ARCHER AND ROMEO THROUGH 745 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2921 8253 2922 8241 2927 8240 2948 8241
      2948 8255 2953 8257 2953 8265 2954 8266
      2965 8266 2965 8265 2956 8236 2915 8242
TIME...MOT...LOC 2318Z 011DEG 16KT 2949 8248

STRUBLE
Special weather statement, Aug 23, 7:41 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
741 PM EDT SAT AUG 23 2014

FLZ023>025-031-032-GAZ164-240030-
BAKER-BRADFORD-CHARLTON-CLAY-DUVAL-NASSAU-
741 PM EDT SAT AUG 23 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
CLAY...BRADFORD...BAKER...DUVAL AND NASSAU COUNTIES FOR STRONG WINDS
VALID UNTIL 830 PM EDT...

AT 741 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF MACCLENNY...MOVING
SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND MACCLENNY...GLEN SAINT MARY AND MAXVILLE THROUGH 830 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3007 8218 3010 8217 3012 8214 3014 8215
      3014 8220 3041 8222 3043 8202 3008 8193
TIME...MOT...LOC 2341Z 353DEG 14KT 3033 8211

STRUBLE
Special weather statement, Aug 23, 7:53 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 PM EDT SAT AUG 23 2014

FLZ032-240045-
CLAY-
753 PM EDT SAT AUG 23 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS VALID UNTIL 845 PM EDT...

AT 753 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF DOCTORS INLET...MOVING
SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND OAKLEAF PLANTATION...FLEMING ISLAND...ORANGE PARK...
LAKESIDE...DOCTORS INLET...BELLAIR...MIDDLEBURG...ASBURY LAKE...GREEN
COVE SPRINGS AND PENNEY FARMS THROUGH 845 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2984 8181 2982 8183 2982 8193 3018 8195
      3019 8169 3018 8168 3017 8169 3008 8168
      3006 8169 3003 8169 3000 8166 2984 8164
TIME...MOT...LOC 2353Z 357DEG 13KT 3011 8180

STRUBLE
Special weather statement, Aug 23, 8:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 PM EDT SAT AUG 23 2014

FLZ030-036-240030-
ALACHUA-UNION-
805 PM EDT SAT AUG 23 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA AND
UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
830 PM EDT...

AT 805 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER UPLAND PINES...MOVING SOUTH AT 15
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND UPLAND
PINES...PROVIDENCE...GROVES...DUKES...WORTHINGTON SPRING...LA
CROSSE...HIGH SPRINGS AND ALACHUA THROUGH 830 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2987 8259 2988 8259 2991 8258 2994 8253
      2995 8253 2999 8258 3002 8256 3004 8241
      2993 8240 2993 8242 2988 8239 2973 8236
      2971 8262 2985 8262
TIME...MOT...LOC 0005Z 356DEG 13KT 2994 8251

ALLEN
Special weather statement, Aug 23, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 PM EDT SAT AUG 23 2014

FLZ031-032-036-037-240200-
ALACHUA-BRADFORD-CLAY-PUTNAM-
921 PM EDT SAT AUG 23 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...
BRADFORD...ALACHUA AND PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 1000 PM EDT...

AT 922 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF KEYSTONE HEIGHTS...
MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND STARKE...HAMPTON...WALDO...KEYSTONE HEIGHTS...LAKE
GENEVA...PUTNAM HALL...FLORAHOME...MELROSE LANDING...JOHNSON AND
INTERLACHEN THROUGH 1000 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2957 8186 2958 8224 2996 8215 2995 8191
TIME...MOT...LOC 0122Z 003DEG 13KT 2986 8202

ALLEN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:05 PM EDTSpecial Weather StatementJAXUnion25 min
Aug 23, 9:44 PM EDTSpecial Weather StatementJAXColumbia31 min
Aug 23, 10:17 PM EDTSpecial Weather StatementJAXColumbia43 min
Aug 24, 5:05 AM EDTSmall Craft AdvisoryJAX72 hr
Aug 24, 11:47 AM EDTSpecial Marine WarningJAX118 min
Aug 24, 12:19 PM EDTHeat AdvisoryJAXBaker, Bradford, Gilchrist, Suwannee, Union4 hr
Aug 24, 1:36 PM EDTSpecial Weather StatementJAXClay39 min
Aug 24, 1:55 PM EDTSpecial Weather StatementJAXBradford, Union50 min
Aug 24, 2:41 PM EDTSpecial Weather StatementJAXUnion49 min
Aug 24, 2:50 PM EDTRip Current StatementJAXFlagler, Nassau53 hr
Aug 24, 2:54 PM EDTSpecial Weather StatementJAXBradford51 min
Aug 24, 3:30 PM EDTSpecial Weather StatementJAXMarion60 min
Aug 24, 4:09 PM EDTSpecial Weather StatementJAXMarion51 min
Aug 24, 5:16 PM EDTSpecial Weather StatementJAXMarion29 min
Aug 24, 11:47 AM EDTSpecial Weather StatementJAXCamden43 min
Aug 24, 11:57 AM EDTSpecial Weather StatementJAXBrantley48 min
Aug 24, 12:18 PM EDTSpecial Weather StatementJAXCharlton42 min
Aug 24, 2:36 PM EDTSpecial Weather StatementJAXEchols39 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.